Alert archive / Puerto Rico / Flash Flood Warnings in 2022
Flash Flood Warning 18, NWS JSJ
NWS JSJ issued this flash flood warning at May 25, 2022, 1:55 PM CDT. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2022, 1:55 PM CDT (18:55 UTC)
- Expired
- May 25, 2022, 4:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 41 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 1:57 PM CDT | FLASH FLOOD | 2 Wsw Orocovis, PR | SOCIAL MEDIA REPORTED OF A SMALL STREAM OUT OF ITS BANKS FLOODING A BRIDGE BY PR-566, SECTOR LA FABRICA, LA CHARCA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
721
WGCA52 TJSJ 251855
FFWSJU
PRC107-252100-
/O.NEW.TJSJ.FF.W.0018.220525T1855Z-220525T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
255 PM AST Wed May 25 2022
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Orocovis Municipality in Puerto Rico...
* Until 500 PM AST.
* At 255 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1824 6635 1819 6635 1820 6636 1817 6637
1816 6641 1818 6647 1815 6652 1815 6655
1816 6654 1816 6653 1817 6651 1823 6652
1823 6651 1824 6651 1826 6650 1825 6646
1826 6645 1826 6641 1829 6638 1827 6638
FLASH FLOOD...RADAR INDICATED
$$
DSR1 follow-up statement
880
WGCA72 TJSJ 252056
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
456 PM AST Wed May 25 2022
PRC107-252106-
/O.EXP.TJSJ.FF.W.0018.000000T0000Z-220525T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orocovis PR-
456 PM AST Wed May 25 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 5 PM AST THIS AFTERNOON FOR
OROCOVIS MUNICIPALITY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 1824 6635 1819 6635 1820 6636 1817 6637
1816 6641 1818 6647 1815 6652 1815 6655
1816 6654 1816 6653 1817 6651 1823 6652
1823 6651 1824 6651 1826 6650 1825 6646
1826 6645 1826 6641 1829 6638 1827 6638
$$
DSRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 25, 10:54 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, May 25, 10:54 AM CDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service San Juan PR
1154 AM AST Wed May 25 2022
.UPDATE...
No change to the inherited short term forecast package and reasoning
at this time. Recent TJSJ 25/12Z upper air sounding suggests continued
unstable conditions with slight increase in low level trade wind
moisture expected the rest of the day. Fairly light east to southeast
low level winds will continue. This along with the proximity of
the mid to upper level trough and associated low pressure just
north of the region, as well as cooler mid level temperatures and
good daytime heating, all favor another round of enhanced afternoon
convection. Therefore the potential for minor urban and small stream
flooding remains high in isolated areas today especially over parts
the west interior and portions of the northern half of Puerto Rico.
Some late afternoon and early evening showers will also be possible
around portions of the USVI especially St Croix with chance of
isolated thunderstorms over the coastal waters.
&&
.AVIATION UPDATE...Prevailing VFR conds durg prd. No sig changes
to the previous AVN discussion. However for rest of prd expect SCT
Ocnly BKN lyrs nr FL025...FL050..FL080 en route btw PR and the
Northern Leeward Islands with SHRA/ Isold TSRA psbl over regional
waters. Otherwise aftn convection still expected in and around
the islands and some of the local terminals as previous mentioned
til at least 25/22Z.This will lead to brief MVFR due to low CIG/
SHRA/Isold TSRA w/MTN Top OBSCR ovr central mountain range of
PR.SFC wnds mainly fm E btw 12-18 kts with ocnl hir gusts and sea
breeze variations...bcmg lgt and variable aft 25/23Z.
&&
.MARINE UPDATE...No major changes to the previous marine discussion.
Recent data from the offshore Atlantic Buoy 41043 suggests arrival
of small northerly swell which is expected to bring a slight increase
in seas mainly over the Atlantic and local passages later tonight
and for the remainder of the week. As previously mentioned, the
trade-winds are also forecast to increase thus creating choppy
conditions.
&&
.PREV DISCUSSION... /issued 411 AM AST Wed May 25 2022/
SYNOPSIS...Unstable weather conditions will prevail across the
local area until the end of the workweek. Showers and
thunderstorms are expected once again along the central interior
and western Puerto Rico. A small northerly swell is expected to
move across the local waters, increasing the risk of rip currents
for the north-facing beaches of Puerto Rico.
SHORT TERM...Today through Friday...
The wet and unstable pattern will continue due to the proximity of a
TUTT aloft. Therefore, expect showers and thunderstorms across
Puerto Rico and the U.S. Virgin Islands under the typical May
weather pattern with passing showers across the windward sections
through the morning, moving into the interior and western Puerto
Rico and downwind from the Virgin Islands in the afternoon. Also,
the land breeze and the prevailing northeast wind flow will enhance
showers and thunderstorms along the Atlantic Coastal waters of
Puerto Rico overnight. The heaviest activity will result in urban
and small stream flooding. Also, as rainy conditions persist, rapid
river rises and mudslides in affected areas cannot be ruled out in
the coming days.
The lingering TUTT will maintain unstable atmospheric conditions.
Model guidance has been consistent, indicating a jet stream between
50 and 60 knots, especially today and Thursday (TJSJ 25/00z sounding
observed it last night). Cold temperatures at 500 MB (between -8 to -
9 degrees Celsius) will promote the formation of thunderstorms.
Moisture will remain near normal to slightly above average values,
providing better potential to observe scattered to numerous showers
and isolated to scattered thunderstorms. Most meteorological
guidance suggests scattered to widespread rain activity through
Thursday. Please remain vigilant to the products issued by your
Weather Forecast Office in San Juan because the potential to observe
urban and small stream flooding will remain high.
Although the TUTT will move farther away from the region, leaving
the islands on its subsidence side by Friday, another shortwave
trough is forecast to swing by the islands during the maximum
daytime heating providing additional instability. This feature,
combined with local effects and sea breeze, could produce another
round of showers and thunderstorms on Friday.
LONG TERM...Saturday through Thursday...
As an upper level trough moves away from the local area, a
building high pressure in the western Atlantic will be in charge
of promoting fair weather conditions to the local islands. This
system will allow trades winds form the east-southeast. As a
result, expect morning showers across the U.S. Virgin Islands, and
eastern sectors of Puerto Rico from time to time. Much drier air
will filter into the region, leading to warmer temperatures along
Puerto Rico and the U.S. Virgin Islands. Nonetheless, because of
the daytime heating and local effects the atmosphere will be
conductive for mid-afternoon convection and will feed the
development of shower activity and isolated thunderstorms across
the interior, western and northwestern Puerto Rico. Streamers also
cannot be ruled out to form over El Yunque are and moving over
the metropolitan area of San Juan. Overall, fair weather
conditions likely to prevail.
AVIATION...VFR conds will prevail through much of the fcst prd. However,
SHRA/+SHRA will sometimes lower VIS at JSJ/IST/ISX, especially
around noon. TSRA/+TSRA will form this afternoon across the mountain
areas of PR, near JBQ/JPS, and downwind from the USVI (btwn 25/17z-
22z). Mnt obsc are also expected across the Cordillera Central and
Sierra de Luquillo. Calm to light, and variable winds will continue
until 25/13z. Winds will return from the E-ENE at 13-18 kt with
higher gusts and sea breeze variations.
MARINE...A small northerly swell will build seas up to 5 feet
across the Atlantic waters and local passages. Light to moderate
trade winds are expected to prevail until Friday, then are
expected to increase due to a building high pressure in the
central Atlantic. For beachgoers, there is a moderate risk of rip
currents across most of the local beaches. Later today, a high
risk of rip currents will be in effect for the north facing
beaches of Puerto Rico.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 88 76 88 78 / 60 60 60 60
STT 87 76 87 77 / 50 60 60 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk from 6 PM AST this evening through late
Thursday night for Culebra-North Central-Northeast-
Northwest-San Juan and Vicinity-Southeast.
VI...None.
AM...None.
&&
SHORT TERM...RAM
LONG TERM....LIS
PUBLIC DESK...MMCHazardous weather outlook, May 25, 4:09 AM CDT, 9 hours 46 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 411 AM AST miercoles 25 de mayo de 2022 AMZ710>745-PRZ001>013-260815- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Las aguas costeras cercanas y lejanas a la costa del Atlantico y del Caribe- 411 AM AST miercoles 25 de mayo de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Tronadas...Existe un riesgo de tronadas aisladas con lluvia fuerte y rafagas de viento esta tarde a traves del interior y oeste de Puerto Rico. .Inundaciones...Lluvia fuerte puede resultar en inundaciones urbanas y de pequenos riachuelos. .Corrientes Marinas...Existe un riesgo moderado de corrientes para la mayoria de las playas, excepto en el oeste de Puerto Rico desde el sur de Rincon hasta Cabo Rojo donde el riesgo es bajo. .Dias dos hasta el siete...jueves a martes Una vaguada en los niveles altos se fortalecera sobre Puerto Rico y Las Islas Virgenes Americanas durante gran parte de la semana laboral. Esta vaguada en la altura aumentara los aguaceros arrastrados por el viento en horas de la manana, asi como tambien algunas tronadas fuertes cada tarde. El potencial de inundaciones urbanas y de riachuelos permanecera posible hasta el viernes. No se puede descartar que ocurran deslizamiento de tierra. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Sin embargo, le agradeceriamos reportar cualquier informacion sobre inundaciones y corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-260815- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 411 AM AST miercoles 25 de mayo de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Tronadas...Existe un riesgo de tronadas aisladas con lluvia fuerte y rafagas de viento esta tarde a traves de las islas y aguas circundantes. .Inundaciones...Lluvias fuertes pueden resultar en inundaciones urbanas y de pequenos riachuelos. .Corrientes Marinas...Existe un riesgo moderado de corrientes para la mayoria de las playas. .Dias dos hasta el siete...jueves a martes Una vaguada en los niveles altos se fortalecera sobre Puerto Rico y Las Islas Virgenes Americanas durante gran parte de la semana laboral. Esta vaguada en la altura aumentara los aguaceros arrastrados por el viento en horas de la manana, asi como tambien algunas tronadas fuertes cada tarde. El potencial de inundaciones urbanas y de riachuelos permanecera posible hasta el viernes. No se puede descartar que ocurran deslizamiento de tierra. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Sin embargo, le agradeceriamos reportar cualquier informacion sobre inundaciones y corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
In the hours before
Special weather statement, May 25, 12:30 PM CDT, 1 hour 25 minutes before
Comunicado Especial sobre las Condiciones del Tiempo Servicio Nacional de Meteorologia San Juan PR 122 PM AST miercoles 25 de mayo de 2022 PRZ008>010-251845- Noroeste PR-Mayaguez y vecindad PR-oeste Interior PR- 122 PM AST miercoles 25 de mayo de 2022 ...COMUNICADO ESPECIAL DE LAS CONDICIONES DEL TIMEPO.. A las 120 PM AST, una tronada fuerte estaba localizada cerca de Moca, moviendose hacia el norte a 10 mph. Areas afectadas incluyen... San Sebastian, Lares, Hato Arriba, Juncal y Espino. PRECUACION/ ACCION... Lluvia torrencial esta ocurriendo con esta tronada, y podria causar inundaciones localizadas. no maneje su vehiculo por calles inundadas. Rayos frecuentes de nube a suelo estan ocurriendo con estas tronadas. Los rayos pueden afectar hasta 10 millas lejos de la tronada. Busque lugar seguro dentro de un edificio o vehiculo. Vientos en rafagas hasta 10 mph son posibles con estas tormentas. CVB/RAM/LIS/MMC
Special weather statement, May 25, 12:38 PM CDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service San Juan PR 138 PM AST Wed May 25 2022 PRZ006-009-251845- Central Interior-Western Interior- 138 PM AST Wed May 25 2022 ...A STRONG THUNDERSTORM WILL AFFECT MOROVIS...JAYUYA...CIALES... OROCOVIS AND UTUADO MUNICIPALITIES... At 137 PM AST, a strong thunderstorm was located near Palomas, or near Orocovis, moving northwest at 10 mph. Winds in excess of 30 mph are possible with this storm. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 1831 6638 1818 6640 1820 6663 1834 6658 TIME...MOT...LOC 1737Z 121DEG 7KT 1821 6646 CVB/RAM
Special weather statement, May 25, 12:51 PM CDT, 1 hour 4 minutes before
Comunicado Especial sobre las Condiciones del Tiempo Servicio Nacional de Meteorologia San Juan PR 138 PM AST miercoles 25 de mayo de 2022PRZ006-009-251845- Interior Central-Oeste Interior- 138 PM AST miercoles 25 de mayo de 2022 ...UNA TRONADA FUERTE AFECTARA LOS MUNICIPIOS DE MOROVIS...JAYUYA...CIALES...OROCOVIS Y UTUADO... **A la 137 PM AST, una tronada fuerte estaba localizada cerca de Palomas o cerca de Orocovis, moviendose hacia el oeste a 10 mph Vientos en exceso de 30 mph son posibles con esta tormenta. Lluvias torrenciales estan ocurriendo con esta tronada y pudieran causar inundaciones localizadas. No conduzca su vehiculo por carreteras inundadas. Rayos frecuentes de nube a suelo estan ocurriendo con estas tronadas. Los rayos pueden afectar hasta 10 millas lejos de la tronada. Busque lugar seguro dentro de un edificio o vehiculo. CVB/MMC
Special weather statement, May 25, 12:54 PM CDT, 1 hour 1 minute before
Comunicado Especial sobre las Condiciones del Tiempo Servicio Nacional de Meteorologia San Juan PR 138 PM AST miercoles 25 de mayo de 2022PRZ006-009-251845- Interior Central-Oeste Interior- 138 PM AST miercoles 25 de mayo de 2022 ...UNA TRONADA FUERTE AFECTARA LOS MUNICIPIOS DE MOROVIS...JAYUYA...CIALES...OROCOVIS Y UTUADO... A la 137 PM AST, una tronada fuerte estaba localizada cerca de Palomas o cerca de Orocovis, moviendose hacia el oeste a 10 mph Vientos en exceso de 30 mph son posibles con esta tormenta. Lluvias torrenciales estan ocurriendo con esta tronada y pudieran causar inundaciones localizadas. No conduzca su vehiculo por carreteras inundadas. Rayos frecuentes de nube a suelo estan ocurriendo con estas tronadas. Los rayos pueden afectar hasta 10 millas lejos de la tronada. Busque lugar seguro dentro de un edificio o vehiculo. CVB/MMC
Local storm report, May 25, 1:38 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
238 PM AST WED MAY 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM HAIL 4 WSW OROCOVIS 18.20N 66.45W
05/25/2022 E0.25 INCH OROCOVIS PR PUBLIC
VARIOUS SOCIAL MEDIA POSTS REPORTED OF PEA
SIZE HAIL OVER OROCOVIS.
&&
CVBLocal storm report, May 25, 1:51 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
251 PM AST WED MAY 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 5 N VILLALBA 18.20N 66.49W
05/25/2022 OROCOVIS PR EMERGENCY MNGR
OROCOVIS EMERGENCY MANAGERS REPORTED OF A
DOWN TREE CLOSE TO SU MATRULLAS SCHOOL, NEAR
PR-564.
&&
CVBThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 5:04 AM CDT | Rip Current Statement | JSJ | 7 days | |
| May 25, 12:22 PM CDT | Special Weather Statement | JSJ | 83 min | |
| May 25, 12:38 PM CDT | Special Weather Statement | JSJ | 67 min | |
| May 25, 12:50 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 25, 1:01 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 25, 2:09 PM CDT | Areal Flood Advisory | JSJ | 112 min | |
| May 25, 3:12 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| May 25, 5:44 PM CDT | Areal Flood Advisory | JSJ | 2 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.